MAUDE Adverse Event Report: CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6369
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, c6369, spectrum ii suture hook, small crescent was being used on (b)(6) 2025 during a knee arthroscopy for meniscus suture and "use of the spectrum hook (conmed).4th use (previously on (b)(6) 2025; (b)(6) 2025; (b)(6) 2025).The right hook broke inside the joint during the procedure without the surgeon forcing it.The piece of metal was recovered and did not remain in the patient's knee.¿ there was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
The evaluation of returned used device c6369 found the hook broken off and detached from shaft.Root cause cannot be determined, however, based upon evaluation of the device and the ifu; a possible cause of this event could be excessive lateral stress.A two-year lot history review shows a total of one device for this lot number and failure mode.A device history record review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result we will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, c6369, spectrum ii suture hook, small crescent was being used on (b)(6) 2025 during a knee arthroscopy for meniscus suture and "use of the spectrum hook (conmed).4th use (previously on 0(b)(6) 2025; (b)(6) 2025; (b)(6) 2025).The right hook broke inside the joint during the procedure without the surgeon forcing it.The piece of metal was recovered and did not remain in the patient's knee.¿ there was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23141970
Report Number1017294-2025-00104
Device Sequence Number15910492
Product Code LXH
UDI-Device Identifier10845854031100
UDI-Public(01)10845854031100(11)250227(10)1443052
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6369
Device Lot Number1443052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic